MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GLIDEPATH 27CM EXCH. KIT; BLOOD ACCESS DEVICE AND ACCESSORIES

BARD ACCESS SYSTEMS GLIDEPATH 27CM EXCH. KIT; BLOOD ACCESS DEVICE AND ACCESSORIES
Model Number 5397270
Health Effect - Clinical Codes Bradycardia (1751); Cardiopulmonary Arrest (1765); Exsanguination (1841); Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 03/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.A lot history review (lhr) of reay1983 showed no other similar product complaint(s) from this lot number.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported by the facility that during standard placement of catheter in left ij the catheter punctured the cardiac space and the patient stopped breathing and coded on the table.They successfully revived the patient, drew out the fluid and patient is recovering.Physician had reportedly used glidepath for many years and had never experienced any such incident.On (b)(6) 2017 - the inserting clinician reported the venous path from the left ij was "normal" and that there was no difficulty encountered during the insertion procedure.He did state the device was "relatively stiff and has a pointed tip".The dilator/peel-away sheath was said to be inserted to the distal innominate vein, the guidewire in the ivc, and the catheter was inserted through the sheath without a wire and it allegedly perforated the svc, ending up near the right atrium.The clinician reports the patient began to decline and stopped breathing approximately 5-10 minutes after the procedure was completed.Cpr was provided for about 5 minutes but the patient had no documented loss of pulses.The patient did have hypotension and bradycardia.There was said to be approximately 120ml of blood lost during the procedure and they evacuated approximately 300ml from the pericardial drain.The puncture site of the svc reportedly sealed off on it's own without medical or surgical intervention.The clinician states there was no residual effects or complications from this event.A new catheter was placed without difficulty.Regarding the x-ray images provided, the clinician states the appearance of small lines across the image are from the radiopaque-tagged operating room sterile towels.One x-ray appears to have a second catheter dropping on the left side of the image (presumably the right side of the patient), which the clinician states was a catheter that required removal.On the 3rd image, there is a black area in the area of the catheter tip which the clinician believes to be residual contrast from the azygous vein.On (b)(6) 2017 - the clinician clarified that the 3rd image is showing contrast at the tip of the catheter located in the distal svc and right atrium.He states, "the reason the 3rd image is important is because of the focal rupture of the svc that is show as an irregularity of the lateral wall.".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of cardiac space puncture during dialysis catheter insertion was inconclusive due to the nature of the provided evidence.The product returned for evaluation was what appeared to be three radiographic images of a chest region.The images were submitted to a radiological consult.Per the radiological consult report, the submitted images possibly depict contrast agent outside of the vein; however, the images are insufficient to confirm the reported events.Further, the lack of a returned sample prevented any determination of catheter defect contributing to the reported event.Consequently this complaint is inconclusive at this time.A lot history review (lhr) of reay1983 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that during standard placement of catheter in left ij the catheter punctured the cardiac space and the patient stopped breathing and coded on the table.They successfully revived the patient, drew out the fluid and patient is recovering.Physician had reportedly used glidepath for many years and had never experienced any such incident.3/28/2017 - the inserting clinician reported the venous path from the left ij was "normal" and that there was no difficulty encountered during the insertion procedure.He did state the device was "relatively stiff and has a pointed tip".The dilator/peel-away sheath was said to be inserted to the distal innominate vein, the guidewire in the ivc, and the catheter was inserted through the sheath without a wire and it allegedly perforated the svc, ending up near the right atrium.The clinician reports the patient began to decline and stopped breathing approximately 5-10 minutes after the procedure was completed.Cpr was provided for about 5 minutes but the patient had no documented loss of pulses.The patient did have hypotension and bradycardia.There was said to be approximately 120ml of blood lost during the procedure and they evacuated approximately 300ml from the pericardial drain.The puncture site of the svc reportedly sealed off on it's own without medical or surgical intervention.The clinician states there was no residual effects or complications from this event.A new catheter was placed without difficulty.Regarding the x-ray images provided, the clinician states the appearance of small lines across the image are from the radiopaque-tagged operating room sterile towels.One x-ray appears to have a second catheter dropping on the left side of the image (presumably the right side of the patient), which the clinician states was a catheter that required removal.On the 3rd image, there is a black area in the area of the catheter tip which the clinician believes to be residual contrast from the azygous vein.3/29/2017 - the clinician clarified that the 3rd image is showing contrast at the tip of the catheter located in the distal svc and right atrium.He states, "the reason the 3rd image is important is because of the focal rupture of the svc that is show as an irregularity of the lateral wall.".

Brand Name
GLIDEPATH 27CM EXCH. KIT
Common Device Name
BLOOD ACCESS DEVICE AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6485796
Report Number3006260740-2017-00392
Device Sequence Number13775296
Product Code MSD
UDI-Device Identifier00801741012310
UDI-Public(01)00801741012310(17)181031(10)REAY1983
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model Number5397270
Device Catalogue Number5397270
Device Lot NumberREAY1983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2017
Event Location Hospital
Initial Date Received by Manufacturer 03/23/2017
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date04/12/2017
Supplement Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age69 YR
Patient Weight98